Birth Control pills have you tried it ladies?

Hi,

I’m just curious to see if any of the ladies have tried birth control pills for MAV? I read that Dr. Hain said MAV is hormonal related and that it gets better with age. I also read that you feel better when you are pregnant, so I’m thinking if you are on birth control there is a good chance to make your MAV better…because your fooling your body to think you are pregnant. I noticed 8 months prior to getting dizzy that I was starting get some female problems, and when I took a blood test to measure my hormone levels, one hormone where a little off. What do you guys think? have you experience this at all??
This whole thing came to mind when MAVLisa said she was going to try to get pregnant to see if her symptoms would get better.

I started taking this Loestrin 24Fe today to see if it can help. It’s a low dose pill with few side effects. I’m a little worried cause it says in the literature not to take it if you have headaches with neurological symptoms, and that you need to take considiration if you have migraines…I mentioned in another topic that Dr. Hain told me that usually pills that “stabilize” hormones help. This includes ones where you just have periods every 3 months. I don’t smoke and I’m a health nut so I hope I’m safe…

Anyhow, if this doesn’t work I’m onto Paxil…

Emma :slight_smile:

1 Like

i cannot take anything along those lines because of breast issues…but I know my hormones are way out of whack and my levels are low…so dealing with all of this at one time is enough to make one nuts…

I take Loestrin 24. I switched from another pill that I had been taking hoping the lower estrogen would help out with the dizziness…if it was in fact hormone related. It really helped the headaches around that time of the month, but it really didn’t help the dizzies at all. I didn’t notice a significant change in the dizziness until I started taking Cymbalta. If your having headache issues too, a birth control pill may help.

THis all happened for me when I was on BCPs. For years, the BCPs made my headaches much more intense and frequent, and then I woke up one day with MAV. I then found out that BCPs trigger migraines. Personally, I would not recommend it.

Hi,

Thanks for writing. I know that your migraine can get worse on the pill, but it can also make them better, just like another med for migraine.
How do you feel Lisa? did you stop Effexor completely?
Colleen it feels good to hear you are on the same pill I’m. How long did it take, until you felt that your headaches were better?
I don’t have too many intense headaches just very subtle ones. I’m going to give it a few weeks, and then I will start Paxil.

Emma

Emma - I took my last dose of Effexor today. I’ve been cutting down the pill each day. I feel like I’m getting back to my baseline at least now that i’m getting off Effexor. My baseline is terrible, of course, but better than when I was dealing with side effectts of EFfexor.

Hi,

So I’m off the birth control…It just made me cry like crazy…I’m now more dizzy because if messed up my whole cycle…I’m not saying it won’t work for someone else, however it didn’t work for me…
I’m going to start taking Paxil tomorrow or Tuesday…
I need relief I’m really down…

Em

Emma-
Sorry to hear the pill didn’t work out. It took a month or two to notice significant difference in the headaches for me, but like I said, it didn’t seem to help the dizziness really. I wish you the best of luck with Paxil! Keep us posted:)

Same I was prescribed seasonique for this reason where you only get a period 4 times a year. God I’m nervous to try it since I am 41